MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY HOOK
Model Number 420183-15
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the permanent cautery hook tip was broken.There was no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer reported that unfortunately they did not have further info for this event and that all that they were aware of was that the issue was noted prior to procedure during the case cart check.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery hook was analyzed and found to have an ear of the distal clevis broken off.The broken piece was not returned, measuring roughly 0.303¿ x 0.217¿ in size.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.

Brand Name
ENDOWRIST
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18433175
Report Number2955842-2023-21884
Device Sequence Number15227001
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)M10100224
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-15
Device Catalogue Number420183
Device Lot NumberM10100224 128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Initial Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown